What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at May 29, 2:46 PM EST, 38 minutes earlier.
Area forecast discussion, May 29, 2:46 PM EST, 38 minutes before
Area Forecast Discussion
National Weather Service State College PA
346 PM EDT Wed May 29 2019
.SYNOPSIS...
Severe weather will continue to target central Pennsylvania
through Thursday. A short break in the active pattern appears
likely on Friday with mainly dry weather to close out the month
of May. Showers and thunderstorms return to the forecast over
the weekend with a 2-day stretch of dry weather possible into
early next week.
&&
.NEAR TERM /UNTIL 8 PM THIS EVENING/...
Tornado watch #292 remains in effect until 8PM EDT. Plan to trim
the northern portions of the watch soon.
1930Z radar shows a line of severe storms/QLCS stretching from
Sullivan to Cambria County, with more discrete cells moving
across the southeast 1/2 of the CWA. The discrete cells will
pose the highest risk for tornadoes, with damaging winds the
primary threat with the QLCS. Expect the line to continue to
push to the southeast toward the Lower Susq. Valley through this
evening. Progressive storm motions have limited flash flood
threat thus far, and will need to watch how convection evolves
into tonight.
&&
.SHORT TERM /8 PM THIS EVENING THROUGH THURSDAY NIGHT/...
Storm coverage and intensity will fade into tonight, but any
lingering showers/storms may prolong FF risk across the
southern part of the CWA - especially the sensitive terrain
areas in the Laurel Highlands that received heavy rain
yesterday.
SPC D2 update increased severe storm risk from MRGL to SLGT
across the southern 1/3 of central PA. Primary threat should be
damaging wind and some hail. However, an isolated tornado will
be possible given sufficient 0-1km hodographs. Flash flood risk
will also need to be monitored given favorable environment and
recent bouts of intense rainfall.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
We should get a short break in the active/stormy pattern on
Friday, with increasing storm risk over the weekend. Guidance
seems to favor a 2-day drying trend early next week, but will
need to see if this holds over the next few forecast cycles.
&&
.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
Line of strong/severe storms will move across the southeast 1/2
of the airspace through 00Z. A few individual storms may impact
KMDT and KLNS terminals 20-23Z. Intense t-storm rain should
briefly drop vis below 1-2SM with sfc wind gusts 25-50KT. MVFR
to VFR flying is likely into tonight with some lower cigs
possible across the western airspace toward AM Thursday.
.Outlook...
Thu...AM low cigs possible W Mtns. Scattered PM TSRA impacts
possible srn 1/2 to 1/3 airspace.
Fri-Sat...No sig wx expected.
Sun...Scattered TSRA impacts with cold frontal passage.
Mon...No sig wx expected.
&&
.CTP WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch until 2 AM EDT Thursday for PAZ010>012-
017>019-024>028-033-034-045-046-049>053-056>059-063-066.
&&
SYNOPSIS...Steinbugl
NEAR TERM...Steinbugl
SHORT TERM...Steinbugl
LONG TERM...Steinbugl
AVIATION...Steinbugl
Hazardous weather outlook, May 29, 3:07 PM EST, 17 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service State College PA
407 PM EDT Wed May 29 2019
PAZ017>019-045-046-302015-
Clearfield-Northern Centre-Southern Centre-Southern Clinton-
Southern Lycoming-
407 PM EDT Wed May 29 2019
...FLASH FLOOD WATCH IN EFFECT UNTIL 2 AM EDT THURSDAY...
This Hazardous Weather Outlook is for central Pennsylvania.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.
Flash Flood Watch.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
A few strong to severe storms with gusty winds, hail, and locally
heavy rain are possible Thursday afternoon.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
PAZ004>006-037-041-042-302015-
Warren-McKean-Potter-Tioga-Northern Lycoming-Sullivan-
407 PM EDT Wed May 29 2019
This Hazardous Weather Outlook is for central Pennsylvania.
.DAY ONE...Tonight.
The probability for widespread hazardous weather is low.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to report significant hazardous weather.
PAZ035-036-064-065-302015-
Fulton-Franklin-Adams-York-
407 PM EDT Wed May 29 2019
...TORNADO WATCH 292 IN EFFECT UNTIL 8 PM EDT THIS EVENING...
This Hazardous Weather Outlook is for central Pennsylvania.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.
Tornado Watch.
Locally heavy rain is possible this evening and may produce isolated
flash flooding.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Severe thunderstorms capable of damaging wind gusts, hail and a
couple of tornadoes are possible Thursday afternoon and evening.
Locally heavy rain is also possible and may produce isolated flash
flooding.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to report significant hazardous weather.
PAZ024>028-033-034-056-057-059-063-066-302015-
Cambria-Blair-Huntingdon-Mifflin-Juniata-Somerset-Bedford-Perry-
Dauphin-Lebanon-Cumberland-Lancaster-
407 PM EDT Wed May 29 2019
...FLASH FLOOD WATCH IN EFFECT UNTIL 2 AM EDT THURSDAY...
...TORNADO WATCH 292 IN EFFECT UNTIL 8 PM EDT THIS EVENING...
This Hazardous Weather Outlook is for central Pennsylvania.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.
Tornado Watch.
Flash Flood Watch.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Severe thunderstorms capable of damaging wind gusts, hail and a
couple of tornadoes are possible Thursday afternoon and evening.
Locally heavy rain is also possible and may produce isolated flash
flooding.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to report significant hazardous weather.
PAZ049>053-058-302015-
Union-Snyder-Montour-Northumberland-Columbia-Schuylkill-
407 PM EDT Wed May 29 2019
...FLASH FLOOD WATCH IN EFFECT UNTIL 2 AM EDT THURSDAY...
...TORNADO WATCH 292 IN EFFECT UNTIL 8 PM EDT THIS EVENING...
This Hazardous Weather Outlook is for central Pennsylvania.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.
Tornado Watch.
Flash Flood Watch.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
A few strong to severe storms with gusty winds, hail, and locally
heavy rain are possible Thursday afternoon.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to report significant hazardous weather.
PAZ010>012-302015-
Elk-Cameron-Northern Clinton-
407 PM EDT Wed May 29 2019
...FLASH FLOOD WATCH IN EFFECT UNTIL 2 AM EDT THURSDAY...
This Hazardous Weather Outlook is for central Pennsylvania.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.
Flash Flood Watch.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to report significant hazardous weather.
In the hours before
Special weather statement, May 29, 1:31 PM EST, 1 hour 53 minutes before
Special Weather Statement
National Weather Service State College PA
231 PM EDT Wed May 29 2019
PAZ052-053-058-291900-
Columbia PA-Northumberland PA-Schuylkill PA-
231 PM EDT Wed May 29 2019
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF SCHUYLKILL...
NORTHUMBERLAND...AND COLUMBIA COUNTIES UNTIL 300 PM EDT...
At 230 PM EDT, Doppler radar indicated a strong thunderstorm over
Fairview-Ferndale, moving east at 35 mph.
winds in excess of 40 mph and Penny size hail are possible.
Locations impacted include...
Pottsville, Shamokin, Mount Carmel, Shenandoah, Minersville,
Frackville, Kulpmont, Ashland, Elysburg, Fairview-Ferndale,
Trevorton, Tremont, Girardville, Marshallton, Friedensburg, Lavelle,
Marlin, Altamont, Englewood and Forrestville.
LAT...LON 4067 7667 4085 7665 4089 7619 4057 7622
TIME...MOT...LOC 1830Z 272DEG 31KT 4076 7657
Jung
Special weather statement, May 29, 1:39 PM EST, 1 hour 45 minutes before
Special Weather Statement
National Weather Service State College PA
239 PM EDT Wed May 29 2019
PAZ036-063-064-291915-
Adams PA-Franklin PA-Cumberland PA-
239 PM EDT Wed May 29 2019
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF ADAMS...FRANKLIN...AND
CUMBERLAND COUNTIES UNTIL 315 PM EDT...
At 238 PM EDT, Doppler radar indicated a strong thunderstorm over
Marion, moving east at 50 mph.
winds in excess of 40 mph and Penny size hail are possible.
Locations impacted include...
Chambersburg, Gettysburg, Shippensburg, Greencastle, Guilford, St.
Thomas, Fayetteville, Mont Alto, Scotland, Marion, Cashtown,
Orrtanna, Arendtsville, McKnightstown, Quincy, Williamson, Gettysburg
National Military Park, Penn State Mont Alto and Gettysburg College.
LAT...LON 3977 7778 3994 7784 4009 7738 3981 7720
TIME...MOT...LOC 1838Z 253DEG 42KT 3988 7772
Jung
Special weather statement, May 29, 1:46 PM EST, 1 hour 38 minutes before
Special Weather Statement
National Weather Service State College PA
246 PM EDT Wed May 29 2019
PAZ042-291915-
Sullivan PA-
246 PM EDT Wed May 29 2019
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF SULLIVAN COUNTY UNTIL
315 PM EDT...
At 245 PM EDT, Doppler radar indicated a strong thunderstorm over
Shunk, moving east at 40 mph.
Winds in excess of 40 mph and Pea size hail are possible.
Locations impacted include...
Overton, Lincoln Falls, Shunk, Dushore and Forksville.
LAT...LON 4147 7677 4159 7681 4155 7628 4155 7626
4154 7622
TIME...MOT...LOC 1845Z 258DEG 43KT 4153 7672
RXRSpecial weather statement, May 29, 2:02 PM EST, 1 hour 22 minutes before
Special Weather Statement
National Weather Service State College PA
302 PM EDT Wed May 29 2019
PAZ057-059-291930-
Lebanon PA-Dauphin PA-
302 PM EDT Wed May 29 2019
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF DAUPHIN AND LEBANON
COUNTIES UNTIL 330 PM EDT...
At 302 PM EDT, Doppler radar indicated a strong thunderstorm near
Dehart Dam, moving east at 35 mph.
wind gusts up to 50 mph and Penny size hail are possible.
Locations impacted include...
Skyline View, Fredericksburg, Harper Tavern, Lickdale, Fort
Indiantown Gap, Penn National Race Course, Dehart Dam, Jonestown and
Ono.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4034 7673 4042 7683 4057 7655 4044 7635
TIME...MOT...LOC 1902Z 255DEG 31KT 4041 7675
RXR
Local storm report, May 29, 2:21 PM EST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
321 PM EDT WED MAY 29 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM HAIL 3 SW RICHFIELD 40.66N 77.15W
05/29/2019 M1.00 INCH JUNIATA PA TRAINED SPOTTER
&&
EVENT NUMBER CTP1901375
TRAVISLocal storm report, May 29, 3:09 PM EST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
409 PM EDT WED MAY 29 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0323 PM TSTM WND DMG BLOOMSBURG 41.00N 76.46W
05/29/2019 COLUMBIA PA 911 CALL CENTER
TREES AND WIRES DOWN ON W 1ST ST.
&&
EVENT NUMBER CTP1901376
TRAVIS